Domains for computation in mathematics, physics and exact real arithmetic

Bulletin of Symbolic Logic 3 (4):401-452 (1997)
We present a survey of the recent applications of continuous domains for providing simple computational models for classical spaces in mathematics including the real line, countably based locally compact spaces, complete separable metric spaces, separable Banach spaces and spaces of probability distributions. It is shown how these models have a logical and effective presentation and how they are used to give a computational framework in several areas in mathematics and physics. These include fractal geometry, where new results on existence and uniqueness of attractors and invariant distributions have been obtained, measure and integration theory, where a generalization of the Riemann theory of integration has been developed, and real arithmetic, where a feasible setting for exact computer arithmetic has been formulated. We give a number of algorithms for computation in the theory of iterated function systems with applications in statistical physics and in period doubling route to chaos; we also show how efficient algorithms have been obtained for computing elementary functions in exact real arithmetic
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/421098
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 23,217
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
Jens Blanck (1997). Domain Representability of Metric Spaces. Annals of Pure and Applied Logic 83 (3):225-247.

Add more references

Citations of this work BETA
Cameron E. Freer & Daniel M. Roy (2012). Computable de Finetti Measures. Annals of Pure and Applied Logic 163 (5):530-546.

Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

11 ( #382,414 of 1,932,483 )

Recent downloads (6 months)

1 ( #456,120 of 1,932,483 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.